Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Coming off the Butrans Patch

I am posting this in case anyone else runs into the same side effects I did. Unfortunately, I practically begged to be put on this, since everything I read sounded so wonderful. And it was great for the pain. I couldn't say enough good about that part.

I had been on the 15mcg since April or so. At the same time, I was prescribed Tramadol for ir, and occasionally Baclofen. I had been so tired all the time, and had my thyroid tested, and subsequently treated. No change. I am only 52 but felt 102! I had to take a nap in the afternoon, when just last year, I was working out full tilt and had no problems. I also woke up every 2 hours every night, and never felt like I got enough sleep.

Anyhow, so recently, I had 4 tubes of blood drawn after my 4th Dr. visit (PCP) and all was normal. So we focused on my meds. Turns out that the Butrans , esp. with the Tramadol and Baclofen, is a dangerous respiratory depressant, just like regular opioids, but with the Butrans, you have no "fuzzy" feeling to warn you of what is happening. They think I was developing sleep apnea (I quit breathing at night, and would wake myself up).

I talked to my pain mgmt. Dr. and he scheduled me to titrate down in dosages over a month, but I just couldn't bring myself to put another patch on, and I went cold turkey as of Monday evening. I had 4 days off work, so I figured this was a good time to just do it. I know cold turkey isn't always the way to go but I did it. I was in a bit of pain, esp. the first day, but it has tolerable with the Tramadol and Baclofen (with some Aleve thrown in).

PLEASE read the information that comes with your medication! Read/heed the warnings, know what to expect and talk to your Dr. about any side effects that you think may be too severe. If I hadn't kept reaching for an answer, God only knows what could have happened.

I also wonder why my Dr. prescribed those 3 meds together when the interaction warnings are so strong against it.


  • dilaurodilauro ConnecticutPosts: 9,842
    warnings. Many times there do that before various doctors see the interactions.

    Just those three medications alone hopefully are not the problem. You didnt indicate the dosages for those other medications. I know that when ever my Burtrans patch dosage went up, my Oxycodone PRN had to come down as well as my daily baclofen.
    But that is something my doctor took care of and when the scripts were filled, the pharmacists went over them with me.

    When the butrans dosage came down, the Oxycodone PRN went up.

    So there always needs to be a perfect balance of medications

    But when it doubt ask

    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
Sign In or Register to comment.